Colorado, 2025

Tornado and Hail in Colorado, June 13, 2025

June 13, 2025 · NWS BOU · 4 events in 3 counties and zones

The thunderstorms produced a brief landspout tornado northwest of Denver International Airport. As the storms progressed eastward, hail up to one inch in diameter and wind gusts up to 64 mph were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

The thunderstorms produced a brief landspout tornado northwest of Denver International Airport. As the storms progressed eastward, hail up to one inch in diameter and wind gusts up to 64 mph were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 13, 1:17 PM MST, 1 hour 53 minutes earlier. Its key messages:

  • A few severe storms possible over the plains late this afternoon and evening. Less coverage and less intense showers/storms (but still gusty winds) over most of the I-25 Corridor and mountains.
  • Drying trend this weekend with the chance for thunderstorms mostly confined to the northeast plains.
  • Summer heat this weekend through Monday. Brief respite Tuesday and Wednesday, but then hot again end of next week.
Area forecast discussion, Jun 13, 1:17 PM MST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
217 PM MDT Fri Jun 13 2025

.KEY MESSAGES...

- A few severe storms possible over the plains late this afternoon
  and evening. Less coverage and less intense showers/storms (but
  still gusty winds) over most of the I-25 Corridor and mountains.

- Drying trend this weekend with the chance for thunderstorms
  mostly confined to the northeast plains.

- Summer heat this weekend through Monday. Brief respite Tuesday
  and Wednesday, but then hot again end of next week.

&&

.DISCUSSION /Through Friday/...
Issued at 217 PM MDT Fri Jun 13 2025

Water vapor satellite imagery showing drier air has moved over
the area and even drier air is upstream for this weekend. For the
rest of this afternoon/evening we'll see high-based showers and
thunderstorms form and then progress eastward across the higher
terrain and urban corridor. Wind gusts up to 50 mph will be
possible with the showers/storms, any rainfall is expected to be
short lived. As storms continue eastward, they will encounter an
increasingly unstable airmass over eastern Colorado. MLCAPES of
1500-2500 J/kg are more than enough for severe storms with large
hail and damaging winds. However, shear won't be that great with
0-6km bulk shear of 25 to 35 knots. The stronger flow aloft and
better shear will be to the north of Colorado. So we don't expect
strong supercell thunderstorms, but the multicellular storms still
could produce golf ball sized hail and 70 mph winds. The greatest
threat window is 6PM to 10PM and the area will be east of a line
from Cheyenne to Fort Morgan to Limon.

Upper level ridging centered over the Central and Southern
Rockies this weekend, then shifting slightly eastward on Monday.
This will result in very warm temperatures all 3 days with highs
in the 90s across northeast Colorado. Cross sections show some mid
level moisture, which is expected to result in isolated high-
based showers. Chances rainfall reaches the ground are low, but
gusty winds will likely occur during the mid afternoon to early
evening hours each day. Over eastern Colorado, southeast lower
level winds will help hold moisture in place. The warm
temperatures combined with the moisture will yield 1500-3000
MLCAPE. However with the ridge overhead, mid level temperatures
will be warm and flow aloft will be weak, greatly limiting the
severe weather threat. However, the far northeast plains will see
the strongest flow aloft and have the greatest chance at seeing
strong/severe storms each day (Saturday-Monday).

On Tuesday, an upper level trough pushes eastward across the
Central Rockies Tuesday. This will bring a cold front and cooler
temperatures with highs in the 80s across northeast Colorado. This
system will also bring a chance for showers and thunderstorms.
The ECMWF ensembles generally favor showers and storms, while the
GFS ensembles lean on the drier side. Will keep a mention of
showers and storms in the forecast for Tuesday. The trough shifts
east of the region by Wednesday. Northwest flow behind the trough
will bring drier weather back to the region. Temperatures will
stay below 90F one more day on Wednesday before the upper level
ridge rebuilds over the Central and Southern Rockies. The ridging
overhead will bring very warm air back to the area for Thursday
and Friday with highs in the 90s across northeast Colorado. The
heat continues into next weekend (June 21st & 22nd) with a strong
summer ridge over the region or just east of us. Highs are
expected to continue to be well into the 90s with a few low 100s
possible.

&&

.AVIATION /18Z TAFS through 18Z Saturday/...
Issued at 1115 AM MDT Fri Jun 13 2025

VFR conditions are expected through tonight and Saturday. Weak
southeast winds to prevail before showers and thunderstorms
develop over the higher terrain and push eastward. Main threat
with this will be gusty winds to around 35 knots, possibly ~(10%
chance) up to around 45 knots near the stronger downdrafts. Chance
for a thunderstorm is still around 30% at the DEN airports, but
chances for gusty outflow winds and wind shifts are high (greater
than 90%). Threat for showers and storms ends 00Z to 01Z as they
move off to the east. A typical wind pattern is expected after 00Z
Saturday with east to southeast winds (possibly gusty from
exiting storms) at first, then turning a typical southerly
drainage direction. Like this morning, low clouds will be possible
over northeast Colorado, but are expected to stay north and east
of the Denver area.

For Saturday, winds will generally be light, becoming east to
southeast after 18Z. Dry microbursts with wind gusts to 30 knots
will be possible from high-based showers after 21Z Saturday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Jun 13, 6:42 AM MST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
742 AM MDT Fri Jun 13 2025

COZ030>051-141345-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
742 AM MDT Fri Jun 13 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will develop over the
northeast plains late this afternoon. The thunderstorms continue
to push eastward this evening. The severe weather threat will be
greater along and east of a line from Greeley to Deer Trail to
Limon. Large hail, damaging winds, and locally heavy rainfall
will be possible from any severe thunderstorm.

Meanwhile farther west, showers and thunderstorms over the higher
terrain and I-25 corridor will be weaker with gusty winds and
brief rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

For the weekend and Monday, it turns very warm with highs in the
90s across northeast Colorado. The chance for thunderstorms will
be limited to the northeast plains, where a severe storm or two
will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

In the hours before

Special weather statement, Jun 13, 12:36 PM MST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Denver CO
136 PM MDT Fri Jun 13 2025

COZ036-040-041-132000-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-Jefferson and West Douglas
Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park
Counties Below 9000 Feet CO-
136 PM MDT Fri Jun 13 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN ELBERT...
SOUTHERN JEFFERSON...SOUTHWESTERN ARAPAHOE AND DOUGLAS COUNTIES
UNTIL 2 PM MDT...

At 136 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Castle Pines to near Deckers, or
extending from 18 miles south of Denver to 32 miles southwest of
Denver, moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Southern Aurora, southeastern Highlands Ranch, Castle Rock,
  Parker, Lone Tree, Roxborough Park, Sedalia, Louviers, Perry Park,
  Castle Pines, Sprucewood, Devil's Head, South Platte, Franktown,
  The Pinery, Deckers, Buffalo Creek, Shamballa, Castlewood Canyon
  and Foxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3937 10536 3947 10516 3956 10481 3957 10466
      3930 10468 3925 10494 3918 10523
TIME...MOT...LOC 1935Z 289DEG 10KT 3947 10486 3939 10510 3931 10521

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Jun 13, 12:59 PM MST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Denver CO
159 PM MDT Fri Jun 13 2025

COZ041-132030-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
159 PM MDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ELBERT AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 230 PM MDT...

At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Castle Rock, or 31 miles south of Denver, moving
east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Castle Rock, Elizabeth, Larkspur, Franktown, Ponderosa Park and
  Castlewood Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3924 10491 3941 10484 3939 10457 3917 10462
TIME...MOT...LOC 1958Z 276DEG 12KT 3929 10480

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Jun 13, 1:03 PM MST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Denver CO
203 PM MDT Fri Jun 13 2025

COZ040-041-132030-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
203 PM MDT Fri Jun 13 2025

...A SHOWER WILL IMPACT NORTHWESTERN ELBERT...SOUTHWESTERN ARAPAHOE
AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 230 PM MDT...

At 203 PM MDT, Doppler radar was tracking showers over southern
Parker, or 19 miles southeast of Denver, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Southern Aurora, southern Centennial, northern Castle Rock,
  Parker, Lone Tree, The Pinery, Ponderosa Park and Castle Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and move indoors or
inside a vehicle.

&&

LAT...LON 3941 10490 3957 10489 3956 10456 3939 10458
TIME...MOT...LOC 2002Z 259DEG 13KT 3948 10479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Jun 13, 1:35 PM MST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Denver CO
235 PM MDT Fri Jun 13 2025

COZ041-132100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
235 PM MDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 3 PM MDT...

At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Elbert, or 38 miles southeast of Denver, moving east
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Northeastern Castle Rock, Elbert, Elizabeth, Kiowa, Ponderosa
  Park, Franktown, The Pinery, Fondis and Castlewood Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10480 3944 10478 3944 10433 3942 10433
      3939 10434 3938 10434 3938 10433 3932 10434
      3913 10435
TIME...MOT...LOC 2035Z 276DEG 11KT 3923 10465

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Jun 13, 2:39 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Denver CO
339 PM MDT Fri Jun 13 2025

COZ041-046-132230-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-North
and Northeast Elbert County Below 6000 Feet/North Lincoln County
CO-
339 PM MDT Fri Jun 13 2025

...A SHOWER WILL IMPACT NORTH CENTRAL ELBERT COUNTY UNTIL 430 PM
MDT...

At 339 PM MDT, Doppler radar was tracking a shower 9 miles northeast
of Kiowa, or 36 miles southeast of Denver, moving northeast at 15
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Mainly rural areas of North Central Elbert County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on a lake, get out of the water and secure loose items. Boaters
can expect strong gusty winds and locally higher waves. Boaters
should seek safe harbor immediately.

&&

LAT...LON 3937 10433 3936 10435 3947 10448 3956 10435
      3956 10433 3947 10418
TIME...MOT...LOC 2139Z 225DEG 13KT 3945 10437

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Jun 13, 3:02 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Denver CO
402 PM MDT Fri Jun 13 2025

COZ040-043-045-132230-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Central and South
Weld County CO-Central and East Adams and Arapahoe Counties CO-
402 PM MDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...SOUTH
CENTRAL WELD AND NORTHWESTERN ADAMS COUNTIES UNTIL 430 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Hudson, or 26 miles northeast of Denver, moving
northeast at 15 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Northeastern Commerce City, Brighton, northern Denver
  International Airport, Fort Lupton, Lochbuie, Hudson, Keenesburg,
  Prospect Valley, Barr Lake, Todd Creek and Wattenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

If a tornado is spotted seek shelter inside a sturdy building.

&&

LAT...LON 4000 10486 4002 10488 4023 10456 4000 10427
      3985 10472
TIME...MOT...LOC 2202Z 238DEG 15KT 4000 10460

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

RPK

The radar

The Denver radar (KFTG), 26 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.

Tornado, Adams

When
June 13, 3:10 PM MST to 3:11 PM MST
Where
Adams County, 2.53 mi ENE of Barr Lake to 2.68 mi ENE of Barr Lake
Rating
EFU
Path length
0.15 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
39.970, -104.740

A landspout tornado was confirmed by Denver International Airport observer as well as trained spotter and public sources. Location is approximate.

Hail, Morgan

When
June 13, 4:35 PM MST to 4:40 PM MST
Where
Morgan County, 5.96 mi ENE of Wiggins
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.250, -103.960

Thunderstorm Wind, Washington

When
June 13, 6:05 PM MST
Where
Washington County, Akron Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.180, -103.220

Thunderstorm Wind, Washington

When
June 13, 6:25 PM MST to 6:26 PM MST
Where
Washington County, Akron Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
40.180, -103.220

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyThe tornado archive for Colorado, 2025Warnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298876, 1257063, 1257064, 1257065.